Document Detail


Pulmonary capillary leak associated with methylmethacrylate during general anesthesia. A case report.
MedLine Citation:
PMID:  7105557     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Noncardiogenic pulmonary edema (capillary leak syndrome) developed in a 61-year-old woman after methylmethacrylate was inserted for total hip replacement. The diagnosis was based on the low pulmonary artery and pulmonary artery wedge pressures, low systemic vascular resistance, relative hypovolemia, and clear pulmonary edema. The diagnosis of capillary leak syndrome can be confirmed by the finding of a protein composition of the pulmonary edema approximating that of plasma. The mechanism causing the capillary leak syndrome is unclear, but may be related to hypersensitivity, i.e., a previous hip arthroplasty, or to the release of vasoactive substances. Management consisted of fluid replacement to maintain cardiac output, and mechanical ventilation with positive end expiratory pressure to provide adequate oxygenation.
Authors:
A M Safwat; A Dror
Related Documents :
1261327 - Bronchiectasis following heroin-induced pulmonary edema. rapid clearing of pulmonary in...
21793167 - Percutaneous treatment of severe diffuse stenosis in heavily calcified infrarenal abdom...
25442447 - Spontaneous coronary artery dissection treated with bioresorbable vascular scaffolds gu...
22214707 - Tissue engineering of small-diameter vascular grafts: a literature review.
7423287 - Familial thrombosis associated with antithrombin iii deficiency in a young adult male. ...
15090487 - Effect of 60 degrees head-down tilt on peripheral gas mixing in the human lung.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Clinical orthopaedics and related research     Volume:  -     ISSN:  0009-921X     ISO Abbreviation:  Clin. Orthop. Relat. Res.     Publication Date:  1982 Aug 
Date Detail:
Created Date:  1982-10-12     Completed Date:  1982-10-12     Revised Date:  2007-11-15    
Medline Journal Info:
Nlm Unique ID:  0075674     Medline TA:  Clin Orthop Relat Res     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  59-63     Citation Subset:  AIM; IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anesthesia, General
Female
Hemodynamics
Hip Prosthesis*
Humans
Intraoperative Complications / chemically induced
Methylmethacrylates / adverse effects*
Middle Aged
Pulmonary Edema / chemically induced*,  physiopathology
Chemical
Reg. No./Substance:
0/Methylmethacrylates

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Component alignment and trochanteric detachment in total hip arthroplasty.
Next Document:  Cefoxitin antibiotic concentration in bone and synovial fluid.